Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 93, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 13, 2008, 7:16 PM MST for Pima County, Pinal County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2008, 7:16 PM MST (02:16 UTC)
- Expired
- Aug 13, 2008, 8:02 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 140216 SVRTWC AZC019-021-140315- /O.NEW.KTWC.SV.W.0093.080814T0216Z-080814T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 716 PM MST WED AUG 13 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...SUMMERHAVEN...ORO VALLEY... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 815 PM MST * AT 710 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF SUMMERHAVEN...OR 12 MILES NORTHEAST OF TUCSON... MOVING WEST AND SOUTHWEST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUMMERHAVEN BY 730 PM MST... NORTHERN TUCSON BY 750 PM MST... ORO VALLEY BY 810 PM MST... LAT...LON 3223 11099 3265 11101 3263 11056 3231 11052 TIME...MOT...LOC 0214Z 083DEG 10KT 3245 11066 $$ MEYER
2 follow-up statements
000
WWUS55 KTWC 140230
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
730 PM MST WED AUG 13 2008
AZC019-021-140315-
/O.CON.KTWC.SV.W.0093.000000T0000Z-080814T0315Z/
PIMA AZ-PINAL AZ-
727 PM MST WED AUG 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST
FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 725 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL AS LOCALLY
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ORACLE TO SUMMERHAVEN TO ABOUT 7 MILES NORTHEAST OF TUCSON...MOVING
WEST TO SOUTHWEST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SABINO CANYON...ORACLE JUNCTION AND CATALINA BY 750 PM MST...
FAR NORTHERN TUCSON AND ORO VALLEY BY 805 PM MST...
LAT...LON 3223 11099 3265 11101 3263 11056 3231 11052
TIME...MOT...LOC 0227Z 085DEG 16KT 3236 11069 3249 11080
3262 11084
$$
MEYER000
WWUS55 KTWC 140302
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
802 PM MST WED AUG 13 2008
AZC019-021-140310-
/O.CAN.KTWC.SV.W.0093.000000T0000Z-080814T0315Z/
PIMA AZ-PINAL AZ-
800 PM MST WED AUG 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES IS CANCELLED...
AT 800 PM MST...THE THUNDERSTORMS THAT HAD MOVED TO NEAR ORACLE
JUNCTION...CATALINA...AND THE CATALINA FOOTHILLS HAD DIMINISHED TO
BELOW SEVERE LEVELS. THESE STORMS REMAINED CAPABLE OF GENERATING
WIND GUSTS TO 40 MPH AND SMALL HAIL AS WELL AS LOCALLY HEAVY
RAIN...BUT THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3223 11099 3265 11101 3263 11056 3231 11052
TIME...MOT...LOC 0300Z 085DEG 16KT 3235 11086 3248 11097
3261 11101
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:43 PM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 13, 2:43 PM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 243 PM MST WED AUG 13 2008 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE AROUND TONIGHT INTO FRIDAY BEFORE BECOMING ISOLATED THIS WEEKEND INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH EARLY NEXT WEEK. && .DISCUSSION...CLOUD COVER OVER SOUTHEAST ARIZONA THIS MORNING WAS SLOW TO DISSIPATE THIS AFTERNOON AND THIS HAS CUT DOWN POTENTIAL HEATING ACROSS THE AREA. WHERE THERE HAS BEEN SUN...ESPECIALLY NEAR AND SOUTH OF THE INTERNATIONAL BORDER...STORMS HAVE DEVELOPED AND ARE SLOWLY PUSHING NORTH. REGIONAL SOUNDINGS THIS MORNING AND GOES PW INDICATED THAT PRECIPITABLE WATER VALUES ARE BETWEEN 1.50 AND 2 ACROSS THE AREA...WETTEST WEST OF TUCSON. SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA TONIGHT BETWEEN UPPER LOW OFF BAJA SPUR AND UPPER HIGH IN WESTERN NEW MEXICO. THIS PLACES UPPER DIFFLUENCE AREA OVER SOUTHERN ARIZONA. WITHIN IN THIS SOUTHERLY FLOW ALOFT WILL BE PIECES OF ENERGY THAT MIGHT ENHANCE ACTIVITY TONIGHT INTO THURSDAY. ACCORDING TO WATER VAPOR IMAGERY THIS AFTERNOON...ONE APPEARS TO BE MOVING OVER CENTRAL BAJA. INCREASED POPS A BIT THIS EVENING AND INCLUDED HEAVY SHOWERS WITH A FEW STORMS CAPABLE OF PRODUCING OVER AN INCH OF RAIN. ACTIVITY ON THURSDAY HIGHLY DEPENDENT ON WHAT HAPPENS THIS EVENING AND OVERNIGHT. SO WILL KEEP SLIGHT CHANCE TO LOW CHANCE POPS ACROSS THE AREA. QUASI-STATIONARY LOW OVER SOUTHERN SASKATCHEWAN WILL MOVE THROUGH EASTERN MONTANA THURSDAY...WYOMING FRIDAY AND BE IN COLORADO ON SATURDAY. UPPER RIDGE WILL AMPLIFY/BUILD NORTH INTO THE PACIFIC NORTHWEST DURING THE ABOVE TIME FRAME WITH MOISTURE VALUES ACROSS THE AREA GRADUALLY LOWERING EACH DAY. HOWEVER STILL ENOUGH AROUND FOR SLIGHT CHANCE OF AFTERNOON/EVENING STORMS THIS WEEKEND. BY EARLY NEXT WEEK...THIS UPPER LOW WILL BE MOVING INTO THE SOUTHERN PLAINS WITH UPPER RIDGE OVERHEAD. STILL ENOUGH MOISTURE AROUND TO KEEP SLIGHT CHANCE WORDING EACH DAY. TEMPERATURES WILL BE NEAR SEASONAL NORMAL WITH THE USUAL DAY 2 DAY FLUCTUATIONS. && .AVIATION...THUNDERSTORMS WILL BE ON THE INCREASE THIS EVENING THEN START TO WIND DOWN OVERNIGHT. LIGHT DIURNALLY DRIVEN WINDS OF 5-15 KTS EXPECTED...EXCEPT NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:26 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 13, 8:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 13, 8:36 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Aug 13, 8:39 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 13, 8:51 PM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Aug 13, 9:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Aug 13, 10:45 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 13, 10:55 PM MST | Areal Flood Advisory | TWC | Cochise | 110 min |
| Aug 13, 10:56 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 14, 12:20 AM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Aug 14, 12:41 AM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 14, 12:46 AM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Aug 14, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 52 min |
| Aug 14, 1:48 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Aug 14, 2:17 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.